Alert archive / New Mexico / Special Weather Statements in 2016

Special Weather Statement, NWS Albuquerque, NM

August 8, 2016Union County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Aug 8, 2016, 4:41 PM MDT for Union County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 4:41 PM MDT (22:41 UTC)
Expired
Aug 8, 2016, 5:15 PM MDT
In force
34 min
Issued by
NWS Albuquerque, NM

County Union County, NM

The radar

The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS85 KABQ 082241
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON AUG 8 2016
 
NMZ530-082315-
UNION COUNTY-
441 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
515 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 22 MILES NORTHWEST OF
CLAYTON...MOVING SOUTH AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON LAKE STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3676 10351 3681 10330 3655 10314 3647 10346
TIME...MOT...LOC 2241Z 342DEG 15KT 3672 10338 

$$

54

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:52 PM MDT, 49 minutes earlier.

Area forecast discussion, Aug 8, 3:52 PM MDT, 49 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
352 PM MDT MON AUG 8 2016

.SYNOPSIS...
Despite high pressure aloft redeveloping across south central to
southeast New Mexico today a pretty good crop of showers and
thunderstorms once again developed across all but approximately
the northwest fifth of the state. The latter area has dried out
significantly compared to Sunday...but elsewhere easily enough
moisture remained to allow some storms to drop locally heavy
rain. Tuesday should again feature a scattering of showers and
storms, but at most just isolated activity across roughly the
northwest quarter of the state. The Wednesday to Thursday
period is increasingly likely to see a deep plume of subtropical
moisture streaming into and across Arizona and western New
Mexico, weakening somewhat as it reaches central and east New
Mexico in the latter part of thaat period. Numerous if not
widespread showers and at least isolated to scattered storms will
impact the area, west half most significantly, with heavy enough
rains to increase the risk of flash flooding.

&&

.DISCUSSION...
A pretty decent batch of showers and storms has again blossomed
east and south of a line from Dulce to Gallup where moisture is
still rich enough to push convection to wetting rain levels.
Some have been strong enough to produce very heavy rain and
several flash flood warnings have already been issued. The
activity will wind down later this eve, probably lingering the
longest across the south half of the fcst area.

On Tue the upper high will begin to get nudged eastward by a west
coast trough. Drier air aloft scour out enough of the low lvl
moisture to lessen at least slightly the numder of showers and
storms across the north quarter or third of the state. Otherwise
storms would favor the southwestern mountains and the Sandias or
Manzanos on south in the afternoon and evening.

The remnent tropical moisture from the remnants of Javier will
push into NM Wed, perhaps even later Tue night while the west
coast trough moves farther inland. Precipitable water values are
advertised to soar back to a general range of 1.0-1.25 inches
north and even higher south and maybe even central NM Wed. The
flash flood potential with this appears high enough to warrant the
admittedly rather early issuance of a flash flood watch for a good
portion of west NM for Wed and Wed night. But as the
aforementioned trough moves east and flattens the westerly
component of the mid and upper flow will increase and push the
moisture through faster, and dry it out some, as it reaches
roughly the Rio Grande Valley and eastward so heavy rainfall
totals should be significantly lower there.

The dry air will continue to punch farther south and east through
NM Thu night into Fri as the trough moves into the northern Great
Plains. This will send a surface cold front into the ne plains and
southward Friday. While the drier air aloft will be working in,
the surface front will bring some higher boundary layer moisture
and upslope forcing to the east half of the state, leading to
increased shower and storm potential that would favor these
eastern zones. As the weekend progresses the forecast models
begin to disagree a bit more with GFS showing a weakness in high
pressure over NM with another good slug of moisture drawn into
the state. The ECMWF pushes back against this solution, boasting
that high pressure will hold much more strongly across the fcst
area, acting as a block to further moisture intrusions.

43

&&

.FIRE WEATHER...
Slightly down period in wetting storm coverage the next 24 to 36
hours. Another Monsoon Burst pattern...albeit shorter
duration...will occur Wednesday/Thursday and lead to larger wetting
rain footprints favoring western/central areas. Remnant tropical
moisture from Javier/Earl as well as just Monsoonal moisture will
flow northward ahead of a deep Pacific trough. The Pacific trough
passage expected Thu/Thu night and lead to significant drying from
NW to SE on Friday. With that being said...a back door cold front
should enhance storm coverage across the NE third to half Friday
afternoon and night. Humidity values during this period will be
topsy turvy. Increased dewpoints/humidity above model guidance Wed-
Thur but lowered them below model guidance across the NW third on
Fri. Strongest wind flow will be associated with downdrafts/outflow
winds as well as breeziness across the eastern plains...favoring NE
areas Wednesday.

Via the back door cold front...layer humidity will increase from
east to west on Saturday and most likely spill further west than
what the models currently depict on Sunday. Either way...expect
active storms and larger wetting rain footprints favoring the
eastern two thirds during the weekend. RH remaining drier across the
Four Corners region. Residual more moist easterly flow continuing on
Monday which could expand storm coverage.

Some model differences remain for the earlier half of next week. GFS
is much more bullish for moisture pushing up from the south versus
the ECMWF. Would sort of bank on the GFS solution although less
confident.

50

&&

.AVIATION...
18Z TAF CYCLE
Storms firing up a little earlier compared to the past several
days. Storms will be hit and miss but impacts are expected such as
at most of the terminal sites with the exception of FMN. Really
hitting gusty outflow/downdraft wind in the tempo -shra groups.
Used VCTS at SAF/LVS/ROW/GUP but could see an upgrade to VCTS at
AEG/ABQ if the storms can hold together from the west. Storm
activity overnight is expected to be less compared to last night.
Gusts between 30-40 kt and potentially higher will be associated
with some of the storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  60  90  59  79 /  10   5  10  40
Dulce...........................  50  84  50  77 /  10  10  10  50
Cuba............................  54  85  55  78 /  10  20  20  60
Gallup..........................  54  87  55  76 /  10  10  20  60
El Morro........................  51  82  52  73 /  20  20  30  60
Grants..........................  54  85  54  77 /  10  20  30  60
Quemado.........................  55  82  57  74 /  30  40  30  70
Glenwood........................  64  89  63  80 /  30  40  30  70
Chama...........................  47  81  47  74 /  20  20  20  60
Los Alamos......................  58  83  59  79 /  30  30  30  60
Pecos...........................  56  84  55  78 /  30  30  40  60
Cerro/Questa....................  50  81  50  75 /  20  20  20  50
Red River.......................  46  75  44  71 /  30  30  30  60
Angel Fire......................  43  78  41  75 /  30  50  40  60
Taos............................  49  84  51  79 /  20  10  30  40
Mora............................  52  81  54  77 /  40  50  40  60
Espanola........................  57  89  59  84 /  20  10  30  40
Santa Fe........................  59  85  59  79 /  30  20  30  50
Santa Fe Airport................  58  89  59  83 /  20  20  20  40
Albuquerque Foothills...........  64  89  65  84 /  20  20  30  50
Albuquerque Heights.............  67  92  67  85 /  20  20  20  40
Albuquerque Valley..............  64  93  64  87 /  20  20  20  40
Albuquerque West Mesa...........  65  92  66  86 /  20  20  20  40
Los Lunas.......................  65  93  66  88 /  20  20  20  30
Rio Rancho......................  64  91  66  86 /  20  20  20  30
Socorro.........................  66  92  67  87 /  30  30  20  30
Sandia Park/Cedar Crest.........  59  85  60  80 /  30  30  30  70
Tijeras.........................  60  88  61  83 /  30  30  30  60
Moriarty/Estancia...............  55  89  55  83 /  30  30  30  50
Clines Corners..................  57  85  58  80 /  30  30  40  50
Gran Quivira....................  60  85  60  81 /  30  40  30  50
Carrizozo.......................  64  88  64  84 /  20  30  30  40
Ruidoso.........................  58  81  58  77 /  30  50  40  50
Capulin.........................  55  85  56  82 /  40  30  30  40
Raton...........................  56  89  58  85 /  30  40  30  40
Springer........................  57  90  58  87 /  30  40  40  40
Las Vegas.......................  55  86  56  82 /  40  40  40  50
Clayton.........................  63  93  64  92 /  40  20  20  40
Roy.............................  59  90  61  87 /  40  30  40  40
Conchas.........................  67  97  69  94 /  40  30  40  40
Santa Rosa......................  65  95  66  91 /  40  30  40  40
Tucumcari.......................  69  99  70  96 /  30  20  20  30
Clovis..........................  67  95  67  94 /  20  20  20  30
Portales........................  69  96  69  95 /  20  20  20  20
Fort Sumner.....................  68  97  69  96 /  30  20  20  30
Roswell.........................  70  99  71  98 /  10  20  20  20
Picacho.........................  65  91  65  87 /  20  30  30  30
Elk.............................  61  85  61  82 /  30  40  30  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Wednesday morning through late Wednesday
night for the following zones... NMZ502-505>509.

&&

43
Hazardous weather outlook, Aug 8, 4:51 AM MDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 AM MDT MON AUG 8 2016

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
451 AM MDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE MOST CONCENTRATED FROM THE SOUTHWESTERN
MOUNTAINS OF NEW MEXICO NORTHEASTWARD TO THE SANGRE DE CRISTOS AND
THE HIGH PLAINS IN THE FAR NORTHEASTERN CORNER OF THE STATE. SOME
GUSTY DOWNBURST WINDS...HEAVY DOWNPOURS...AND PERHAPS SOME
LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH ANY
THUNDERSTORMS TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL FAVOR THE SOUTHWESTERN MOUNTAINS AND AREAS
ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO ON
TUESDAY WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE.

MORE ABUNDANT MOISTURE WILL SURGE INTO THE WESTERN HALF OF NEW
MEXICO ON WEDNESDAY...LEADING TO MORE WIDESPREAD HEAVY RAINFALL.
SOME STORMS COULD BECOME STRONG WITH GUSTY DOWNBURST
WINDS...HAIL...AND FLOODING RAINS IN WESTERN NEW MEXICO.

THE POTENTIAL FOR THUNDERSTORMS ON FRIDAY WILL SHIFT TO THE
NORTHEASTERN QUADRANT OF THE STATE...WITH STORMS SPREADING BACK TO
THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

52

In the hours before

Special weather statement, Aug 8, 3:40 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON AUG 8 2016

NMZ510-511-517-082215-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SAN JUAN MOUNTAINS-
340 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY UNTIL
415 PM MDT...

AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF YOUNGSVILLE...OR 24 MILES SOUTH OF TIERRA
AMARILLA... MOVING EAST AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CANJILON AND GHOST RANCH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3625 10672 3643 10675 3651 10642 3624 10638
TIME...MOT...LOC 2140Z 262DEG 9KT 3636 10665

54
Local storm report, Aug 8, 4:13 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT MON AUG 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             8 NNE JEMEZ SPRINGS     35.88N 106.64W
08/08/2016  E0.88 INCH       SANDOVAL           NM   TRAINED SPOTTER

            NICKEL SIZE HAIL AROUND 3PM. NO FLOODING TO REPORT.

&&

EVENT NUMBER ABQ1601359

RGD
Special weather statement, Aug 8, 4:18 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON AUG 8 2016

NMZ534-082245-
QUAY COUNTY-
418 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL QUAY COUNTY UNTIL
445 PM MDT...

AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF TUCUMCARI...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUCUMCARI.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 320 AND 341.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3503 10352 3499 10389 3517 10395 3524 10374
      3524 10364 3528 10364 3529 10361
TIME...MOT...LOC 2218Z 255DEG 16KT 3511 10384

54
Special weather statement, Aug 8, 4:23 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT MON AUG 8 2016

NMZ519-521-082300-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-
423 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY UNTIL
500 PM MDT...

AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHEASTERN ALBUQUERQUE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...SOUTH VALLEY...RIO GRANDE
NATURE CENTER...NORTH VALLEY...CARNUEL AND PAJARITO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 171.
 INTERSTATE 25 BETWEEN MILE MARKERS 216 AND 231.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3500 10676 3517 10670 3515 10640 3489 10649
TIME...MOT...LOC 2222Z 286DEG 9KT 3507 10665

54
Special weather statement, Aug 8, 4:40 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT MON AUG 8 2016

NMZ530-082315-
UNION COUNTY-
440 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
515 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES WEST OF KENTON...OR 29 MILES NORTH OF CLAYTON...MOVING
SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3695 10300 3669 10301 3682 10322 3698 10311
TIME...MOT...LOC 2240Z 297DEG 13KT 3687 10309

54
Special weather statement, Aug 8, 4:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON AUG 8 2016

NMZ530-082315-
UNION COUNTY-
441 PM MDT MON AUG 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
515 PM MDT...

AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 22 MILES NORTHWEST OF
CLAYTON...MOVING SOUTH AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON LAKE STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3676 10351 3681 10330 3655 10314 3647 10346
TIME...MOT...LOC 2241Z 342DEG 15KT 3672 10338

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:05 PM MDTSpecial Weather StatementABQUnion25 min
Aug 7, 6:28 PM MDTAreal Flood AdvisoryABQUnion92 min
Aug 7, 6:41 PM MDTAreal Flood AdvisoryABQSanta Fe94 min
Aug 7, 6:47 PM MDTAreal Flood AdvisoryABQCibola, McKinley118 min
Aug 7, 7:10 PM MDTSpecial Weather StatementABQUnion35 min
Aug 7, 7:22 PM MDTFlash Flood WarningABQMcKinley113 min
Aug 7, 8:04 PM MDTAreal Flood AdvisoryABQRio Arriba, Santa Fe116 min
Aug 7, 8:13 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Aug 8, 12:21 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe114 min
Aug 8, 12:32 PM MDTAreal Flood AdvisoryABQCatron118 min
Aug 8, 12:43 PM MDTSpecial Weather StatementABQLos Alamos32 min
Aug 8, 1:24 PM MDTFlash Flood WarningABQLos Alamos, Sandoval, Santa Fe2 hr
Aug 8, 1:35 PM MDTAreal Flood AdvisoryABQSan Miguel115 min
Aug 8, 1:38 PM MDTFlash Flood WatchABQ57 hr
Aug 8, 1:40 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 8, 1:45 PM MDTSpecial Weather StatementABQ45 min
Aug 8, 1:59 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 8, 2:03 PM MDTAreal Flood AdvisoryABQSocorro117 min
Aug 8, 2:13 PM MDTSpecial Weather StatementABQMora32 min
Aug 8, 2:28 PM MDTFlash Flood WarningABQSandoval2 hr
Aug 8, 2:37 PM MDTAreal Flood AdvisoryABQColfax113 min
Aug 8, 2:41 PM MDTFlash Flood WarningABQCibola2 hr
Aug 8, 3:04 PM MDTAreal Flood AdvisoryABQRoosevelt116 min
Aug 8, 3:12 PM MDTFlash Flood WarningABQColfax, Union2 hr
Aug 8, 3:37 PM MDTSpecial Weather StatementABQBernalillo38 min
Aug 8, 3:40 PM MDTSpecial Weather StatementABQRio Arriba35 min
Aug 8, 3:48 PM MDTAreal Flood AdvisoryABQBernalillo117 min
Aug 8, 4:07 PM MDTAreal Flood AdvisoryABQBernalillo113 min
Aug 8, 4:13 PM MDTAreal Flood AdvisoryABQCatron2 hr
Aug 8, 4:17 PM MDTAreal Flood AdvisoryABQRio Arriba118 min
Aug 8, 4:18 PM MDTSpecial Weather StatementABQQuay27 min
Aug 8, 4:23 PM MDTSpecial Weather StatementABQBernalillo37 min
Aug 8, 4:32 PM MDTAreal Flood AdvisoryABQColfax, Union118 min
Aug 8, 4:40 PM MDTSpecial Weather StatementABQUnion35 min
Aug 8, 4:45 PM MDTAreal Flood AdvisoryABQCibola2 hr
Aug 8, 4:58 PM MDTAreal Flood AdvisoryABQQuay2 hr
Aug 8, 5:01 PM MDTSpecial Weather StatementABQQuay29 min
Aug 8, 5:06 PM MDTAreal Flood AdvisoryABQUnion114 min
Aug 8, 5:16 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance119 min
Aug 8, 5:31 PM MDTAreal Flood AdvisoryABQRio Arriba119 min
Aug 8, 5:34 PM MDTAreal Flood AdvisoryABQTaos116 min
Aug 8, 5:37 PM MDTAreal Flood AdvisoryABQQuay83 min
Aug 8, 5:42 PM MDTAreal Flood AdvisoryABQUnion2 hr
Aug 8, 5:45 PM MDTSpecial Weather StatementABQUnion30 min
Aug 8, 5:55 PM MDTAreal Flood AdvisoryABQSandoval80 min

Nearby

Special Weather Statements in New Mexico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.